Thunderstorm Wind, Turner
- When
- July 11, 2:15 PM EST
- Where
- Turner County, 3 mi SE of Ashburn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 31.669, -83.634
A few trees and utility poles were down.
Scattered strong to severe thunderstorms brought wind damage and large hail to portions of southwest Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered strong to severe thunderstorms brought wind damage and large hail to portions of southwest Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 11, 1:58 PM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 258 PM EDT WED JUL 11 2007 .SHORT TERM...TONIGHT-FRIDAY NIGHT. A SERIES OF SHORTWAVES WILL CONTINUE TO ROUND THE BASE OF A BROAD TROUGH OVER THE EASTERN U.S. THROUGH THE SHORT TERM PERIOD. THE FIRST WILL MOVE ACROSS THE FORECAST AREA TONIGHT. ALTHOUGH MOST OF THE FORCING AND DEEP LAYER MOISTURE WILL REMAIN TO THE NORTH...STRONG TSTMS CANNOT BE RULED OUT LATER THIS EVENING...MAINLY OVER SW GA COUNTIES. AS NOTED IN THE EARLIER DISCUSSION...THE WET MICROBURST POTENTIAL (MDPI) IS LIKELY. THE THETA-E TIME HEIGHT SHOWS A MINIMUM VALUE OF 328K AROUND 600MB THIS EVENING. AS INDICATED IN THE NAM REFLECTIVITIES ...EXPECT SHOWERS TO CONTINUE THROUGH MIDNIGHT AS THE SHORTWAVE PUSHES EASTWARD AND ACROSS THE AREA. ON THURSDAY...THE TRAILING FRONTAL BOUNDARY WILL BEGIN TO STALL AND LAY OUT FROM EAST TO WEST JUST NORTH OF THE CWA WITH DRIER MID/UPPER AIR FILTERING IN ACROSS THE SOUTHEASTERN REGION. ON FRIDAY...THE NEXT SHORTWAVE WILL BEGIN TO APPROACH THE AREA FROM THE NORTHWEST. .LONG TERM...SATURDAY-WEDNESDAY. EXPECT ADDITIONAL SHORTWAVE ENERGY TO APPROACH AREA FOR SATURDAY WITH SFC TROUGH SPREAD ACROSS CENTRAL GEORGIA. THIS COMBO SHOULD PROVIDE A PRETTY GOOD SPARK FOR AFTERNOON AND EVENING CONVECTION THROUGH THE WEEKEND. SUBTROPICAL RIDGE BECOMES REESTABLISHED EARLY NEXT WEEK WITH SLIGHTLY LOWER POPS AND LIGHT SOUTHERLY FLOW. && .AVIATION... VFR CONDITIONS WILL PREVAIL OUTSIDE ANY LATE AFTERNOON AND EARLY EVENING CONVECTION. THUNDERSTORMS WILL PRODUCE WIND GUSTS OF 25-30KT WITH MVFR VSBY AND CEILINGS. BY 09-10Z...WE ANTICIPATE MVFR VSBY TO PREVAIL AT THE INLAND TERMINALS. DESPITE NOT OBSERVING THIS THIS MORNING. FOG/MIST CHANCES WILL BE A BIT GREATER THU MORNING DUE TO WIDER COVERAGE OF RAINFALL TODAY AND DRYING AT MID LEVELS OVERNIGHT. && .MARINE...THE WINDS OVER THE WATERS WILL REMAIN OUT OF THE WSW AROUND 10 KNOTS THROUGH FRIDAY. SEAS WILL REMAIN FAIRLY LOW AT 2 TO 3 FEET. WITH THE ONSHORE FLOW...WILL LIKELY CONTINUE TO SEE THE MODERATE RIP CURRENT RISK PERSIST THROUGH THIS PERIOD...ESPECIALLY AT THE PANAMA CITY BEACH AREA WHERE THIS DIRECTION IS MORE ORTHOGONAL TO THE COAST LINE. && .FIRE WEATHER...WSW WINDS ACROSS THE AREA WILL KEEP THE LOW-LEVEL RELATIVE HUMIDITIES WELL ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 75 95 74 95 75 / 30 30 10 30 30 PANAMA CITY 79 93 79 92 78 / 20 20 10 30 30 DOTHAN 74 96 72 96 73 / 20 10 10 30 40 ALBANY 73 96 73 96 74 / 30 20 10 30 40 VALDOSTA 73 95 73 94 74 / 30 30 10 40 30 CROSS CITY 75 92 74 92 74 / 20 50 10 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GMZ...NONE. && AVIATION...WOOL/WOODRUM SHORT TERM...GIBBS LONG TERM...CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 513 AM EDT WED JUL 11 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-121000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 513 AM EDT WED JUL 11 2007 /413 AM CDT WED JUL 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE REGION TODAY AND GENERATE SCATTERED SHOWERS AND STORMS...ESPECIALLY OVER SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. A FEW OF THE STORMS COULD BE STRONG THIS AFTERNOON WITH SMALL HAIL AND WIND GUSTS UP TO 40 MPH. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A DEVELOPING UPPER LEVEL TROUGH...INCREASING DEEP LAYER MOISTURE AND AN APPROACHING FRONT FROM THE NORTH WILL ENHANCE RAIN CHANCES FRIDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR THE WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1207 PM EDT WED JUL 11 2007 FLZ011-111700- JACKSON- 1107 AM CDT WED JUL 11 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON COUNTY... * UNTIL NOON CDT AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MARIANNA...MOVING EAST AT 15 TO 20 MPH. WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1248 PM EDT WED JUL 11 2007 GAZ155-111715- SEMINOLE- 1248 PM EDT WED JUL 11 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SEMINOLE COUNTY... * UNTIL 115 PM EDT AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DONALSONVILLE...MOVING EAST AT 25 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 110 PM EDT WED JUL 11 2007 GAZ143-111745- MILLER- 110 PM EDT WED JUL 11 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY... * UNTIL 145 PM EDT AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COLQUITT...MOVING EAST AT 30 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 131 PM EDT WED JUL 11 2007 GAZ144-111800- BAKER- 131 PM EDT WED JUL 11 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER COUNTY... * UNTIL 200 PM EDT AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF COLQUITT...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... NEWTON BY 155 PM EDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 137 PM EDT WED JUL 11 2007 GAZ157-158-111830- GRADY-THOMAS- 137 PM EDT WED JUL 11 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GRADY AND THOMAS COUNTIES... * UNTIL 230 PM EDT AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CAIRO...MOVING NORTHEAST AT 15 MPH. PEOPLE IN EASTERN GRADY AND NORTHERN THOMAS COUNTIES...INCLUDING THE CITIES OF CAIRO...OCHLOCKNEE AND COOLIDGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
The national radar mosaic for the moment the first event began.
4 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
A few trees and utility poles were down.
Several trees were down. A wooden shelter was damaged.
Nickel to quarter size hail was reported on Wildwood Road in Leary.
Several trees and utility poles were down.
Lightning caused several power outages.
A few trees were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43689, 43690, 43688, 43692, 43693, 43694.